Alert archive / California / Winter Storm Watches in 2019
Winter Storm Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Jan 5, 2019, 3:33 PM PST for Trinity County, California. It took effect at Jan 6, 2019, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 3:33 PM PST (23:33 UTC)
- In effect from
- Jan 6, 2019, 7:00 AM PST
- Expired
- Jan 5, 2019, 10:11 PM PST
- In force
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS46 KEKA 052333 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 333 PM PST Sat Jan 5 2019 ...Winter storm to impact Northwest California... .A strong system will bring mountain snow to the area this afternoon and will continue into the evening and overnight. Snow levels will fall across the region to around 3,000 feet. Sunday afternoon a second system will bring additional snow. Snow levels in Trinity county are expected to be around 3,000 feet with other areas remaining rising above 4,000 feet on Sunday. CAZ107-108-060745- /O.NEW.KEKA.WS.A.0002.190106T1500Z-190107T0500Z/ /O.CON.KEKA.WS.W.0001.000000T0000Z-190106T0600Z/ Northern Trinity-Southern Trinity- 333 PM PST Sat Jan 5 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 3000 FEET... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING ABOVE 3000 FEET... * WHAT...This evening...Heavy wet snow occurring above 3000 feet. Heavy snow possible above 3000 feet. Plan on difficult travel conditions. Above 3000 feet, additional wet snow accumulations of 3 to 6 inches, with localized amounts up to 9 inches, are expected. * WHAT...Sunday...Above 3000 feet, total snow accumulations of 4 to 7 inches, with localized amounts up to 16 inches, are possible. * WHERE...Trinity County. Highways impacted include Highway 299 at Buckhorn Summit, Highway 3 north of Weaverville and Hayfork Summit, and Highway 36 at South Fork Mountain and areas east of there. * WHEN...For the Winter Storm Warning, until 10 PM today. For the Winter Storm Watch, from Sunday morning through Sunday evening. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for wet snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. If driving, slow down. Allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before travelling. Be alert for rock slides in mountainous terrain. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ111-060600- /O.CON.KEKA.WS.W.0001.000000T0000Z-190106T0600Z/ Northeastern Mendocino Interior- 333 PM PST Sat Jan 5 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 3500 FEET... * WHAT...Heavy wet snow occurring. Plan on difficult travel conditions. Expect damage to trees and power lines as well. Additional wet snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Northeastern Mendocino County Interior above 3,500 feet. * WHEN...Until 10 PM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for wet snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. If driving, slow down. Allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before travelling. Be alert for rock slides in mountainous terrain. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ102-105-106-060745- /O.NEW.KEKA.WW.Y.0001.190106T0200Z-190106T1200Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 333 PM PST Sat Jan 5 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 3000 FEET... * WHAT...Wet snow expected. Plan on slippery road conditions. Expect damage to trees and power lines as well. Total wet snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Del Norte Interior and Humboldt Interior. Highways impacted include rural roads above 3,000 feet.. * WHEN...6 PM today to 4 AM Sunday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
1 follow-up statement
448 WWUS46 KEKA 060611 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1011 PM PST Sat Jan 5 2019 ...Winter storm to impact Northwest California... .Another storm system will track toward northwest California for Sunday. Snow levels around Trinity county and adjacent areas of northern Humboldt and interior Del Norte County are expected to be around 3,000 feet Sunday morning. Portions of those areas will see snow levels rise from 3,000 feet to closer to 4,000 feet by Sunday evening. CAZ107-108-061415- /O.EXP.KEKA.WS.W.0001.000000T0000Z-190106T0600Z/ /O.UPG.KEKA.WS.A.0002.190106T1500Z-190107T0500Z/ /O.NEW.KEKA.WS.W.0002.190106T1500Z-190107T0600Z/ Northern Trinity-Southern Trinity- 1011 PM PST Sat Jan 5 2019 ...WINTER STORM WARNING IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations of 4 to 8 inches above 3000 feet, with localized amounts up to 18 inches above 4000 feet, are expected. * WHERE...Trinity County. Highways impacted include Highway 299 at Buckhorn Summit, Highway 3 north of Weaverville and Hayfork Summit, Highway 36 at South Fork Mountain and areas east of there. * WHEN...7 AM to 10 PM Sunday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. If driving, slow down. Allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before travailing. Be alert for rock slides in mountainous terrain. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ111-060715- /O.EXP.KEKA.WS.W.0001.000000T0000Z-190106T0600Z/ Northeastern Mendocino Interior- 1011 PM PST Sat Jan 5 2019 ...WINTER STORM WARNING HAS EXPIRED... $$ CAZ102-105-061415- /O.NEW.KEKA.WS.W.0002.190106T1500Z-190107T0600Z/ /O.CON.KEKA.WW.Y.0001.000000T0000Z-190106T1200Z/ Del Norte Interior-Northern Humboldt Interior- 1011 PM PST Sat Jan 5 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 3000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected above 3000 feet. Plan on difficult travel conditions. Damage to trees and power lines is possible. Above 3000 feet, total snow accumulations of 4 to 7 inches are expected. Localized amounts up to 15 inches above 4000 are possible. * WHERE...Del Norte Interior and Northern Humboldt Interior County. Rural roads above 3000 ft elevation will be impacted, while only minor accumulations are expected on highway passes below 3000 ft Sunday morning. * WHEN...For the Winter Storm Warning, 7 AM to 10 PM Sunday. For the Winter Weather Advisory, until 4 AM Sunday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1- 800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. If driving, slow down. Allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ106-061200- /O.CON.KEKA.WW.Y.0001.000000T0000Z-190106T1200Z/ Southern Humboldt Interior- 1011 PM PST Sat Jan 5 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 3000 FEET... * WHAT...Wet snow occurring. Plan on slippery road conditions. Tree branches could fall as well. Additional wet snow accumulations of up to two inches, with localized amounts up to 4 inches, are expected. * WHERE...Southern Humboldt County Interior. Rural roads above 3000 feet elevation will be impacted. * WHEN...Until 4 AM Sunday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 5, 5:16 AM PST, 10 hours 17 minutes earlier.
Area forecast discussion, Jan 5, 5:16 AM PST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
516 AM PST Sat Jan 5 2019
.SYNOPSIS...A strong weather system will bring rain, mountain
snow, and gusty winds to the area today. Additional systems are
forecast to impact the region through the middle of next week.
&&
.SHORT TERM...Showers are expected to continue to spread eastward
across northwestern California this morning. More widespread
showers are forecast to develop as the upper-level trough/low
moves over the area later this afternoon. Instability will
increase during this time, though the associated airmass is not
particularly cold. However, a slight chance of thunderstorms is
possible this afternoon through late tonight, mainly along the
coast. Small hail will be possible with any convection, but
location and overall coverage is uncertain at this time. Showers
and the threat for thunder will wane by early Sunday morning,
though the break in rain appears to be only momentary. Model
guidance suggests another system will move into the region quicker
than previous model runs, now arriving late Sunday morning.
Another round of wind and rain will accompany this system.
Snow levels will start off around 4,500 to 5,400 feet across most
of the forecast area, with Trinity and northeastern Mendocino
counties being the exception. The cold air in place in these
areas, along with some upslope flow will maintain snow levels
around 2,500 to 3,500 feet this morning. Snow levels will mostly
rise through the day today and come back down late tonight. They
will rise once again Sunday afternoon and continue to rise through
early next week. Winter Storm Warnings are in place through early
tonight, with most of the snow expected to fall above 3,000 feet.
Snow totals of 4 to 9 inches between 3,000 to 4,000 feet look
likely for the Trinity county zones, with areas between 2,000 to
3,000 feet maybe seeing up to a couple of inches. Snow totals for
northeastern Mendocino county will be a little lower with 3 to 6
inches between 3,500 to 4,500 feet, with higher totals expected
above 5,000 feet. Higher elevations of the Trinity Alps and Yolla
Bollys may see well over a foot with this system. Snow slowly
tapers off Saturday night with a slight lull in totals overnight.
As mentioned above, model guidance is quicker to bring in the next
system than previous model runs, with the system forecast to
arrive late Sunday morning. As a result, the Winter Weather
Warnings may need to be extended, but an argument against this
would be the rising snow levels Sunday afternoon and night. Snow
levels area wide with this next system will be around 2,800 to
3,800 feet, which may necessitate a Winter Weather Advisory in
some areas.
Gusty southeasterlies have already began to impact the higher
elevations across the forecast area. These gusty conditions will
continue to impact the higher elevations through this evening. A
High Wind Warning is in effect for interior Humboldt and Del Norte
counties above 1,500 feet. Gusts up to 70 mph will be possible in
the windiest spots of interior portions of these counties. A Wind
Advisory is in effect through this evening for Trinity and
Mendocino counties above 1,500 feet. Gusts up to 60 mph will be
possible in these areas. Additionally, strong westerlies are
forecast to develop behind the associated frontal boundary with
this system. Though winds behind the front are not as strong as
ahead of the front, the instability behind the front will aid in
the winds mixing down to the surface. A Wind Advisory will be in
effect for this afternoon through early this evening, with gusts
around 50 mph possible along the coast of Humboldt and Del Norte
counties. Winds will also be gusty along the Mendocino county
coast, but are forecast to remain below advisory level criteria.
.LONG TERM...A brief period of high pressure will set up over the
area on Monday, before the next system impacts the region on
Tuesday. The low with this system is forecast to remain far to
the north of the area, but the associated front will bring wind
and rain to the area through Wednesday. Snow levels will remain
high during the day on Tuesday between 6,000 to 7,000 feet across
most of the area, but will drop to below 5,000 feet by midday on
Wednesday. Winds will become gusty Tuesday afternoon over the
higher elevations across the interior, which may warrant another
advisory or warning. Otherwise, another system will approach
California on Friday and into the weekend. Models diverge on the
track of this system, so confidence is low on the impacts it may
bring to the forecast area.
&&
.AVIATION...VFR conditions prevail at all terminals as of
Saturday 1200Z, but deteriorating conditions are expected as a cold
front approaches. At CEC and ACV, increasing SE winds aloft are
likely generating some LLWS, and this is likely to continue until
surface winds increase later today. Strong south winds expected to
shift to the west late afternoon and evening, and these winds are
expected to be turbulent and may be associated with convection as
well. Rain will be light and ceilings moistly VFR early today due to
downsloping wind, but rain rates will increase and ceilings lower as
stronger showers move onshore this afternoon and evening. Some
isolated thunderstorms with small hail will be possible as well.
Showers expected to gradually diminish overnight.
At UKI, similar conditions can be expected, with a lower likelihood
of lightning and small hail. /BRC
&&
.MARINE...Southerly winds continue to increase throughout the
waters, and will likely peak in intensity at around 35 to 45 kt from
mid morning to early afternoon. Later in the afternoon, winds will
abruptly shift to the west behind a passing cold front, but will
remain strong and notably gusty through the evening before weakening
overnight. The combination of these very strong and rapidly changing
winds and a lingering westerly swell will produce very large, mixed,
and chaotic seas throughout the waters today.
While winds will weaken overnight for a brief period and may allow
seas to settle slightly, another fast moving storm system is
expected to bring another quick round of southerly Gales Sunday
morning through early afternoon, maintaining steep seas throughout
the waters. Winds will weaken quickly Sunday evening through the
first half of Monday, allowing seas to settle to between 8 and 11
feet.
Once again, this reprieve will be brief as yet another strong storm
system will approach the area late Monday and cause southerly winds
to increase. This storm system will be a bit different than two
storms preceding it, as it will be larger in size and slower moving.
As a result, a prolonged period of Gales can be expected from late
Monday night through late Tuesday night...and possibly even into
Wednesday. Uncertainty increases significantly through the end of
the week, but some modest improvement is expected.
&&
.TIDES/COASTAL FLOODING...The combination of a moderately
high astronomical tide and a 1 to 1.5 ft storm surge may be enough
to result in some minor coastal flooding in a few low lying areas
around Humboldt Bay late this morning...in particular around King
Salmon. High tide will occur at 10:42 AM today, and is expected to
peak between 8.6 and 8.8 ft MLLW. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 6 PM PST this evening for CAZ107-108-110>113.
Winter Storm Warning until 10 PM PST this evening for CAZ107-108-
111.
Wind Advisory from noon today to 6 PM PST this evening for
CAZ101-103.
High Wind Warning until 6 PM PST this evening for CAZ102-104>106.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
6 AM PST early this morning for PZZ450.
Gale Warning until 9 PM PST this evening for PZZ450.
Gale Warning until 9 PM PST this evening for PZZ455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 5, 4:43 AM PST, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 443 AM PST Sat Jan 5 2019 CAZ101-103-061245- Coastal Del Norte-Northern Humboldt Coast- 443 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds the rest of this weekend and through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-104>106-061245- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 443 AM PST Sat Jan 5 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Wind Warning is currently in effect above 1,500 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds the rest of this weekend and through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-111-061245- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 443 AM PST Sat Jan 5 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect above 1,500 feet. A Winter Storm Warning is currently in effect 3,000 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds the rest of this weekend and through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ112-061245- Southwestern Mendocino Interior- 443 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect above 1,500 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds the rest of this weekend and through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-061245- Mendocino Coast- 443 AM PST Sat Jan 5 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Gusty winds of 30 to 40 mph are possible on the coastal ridges of the Mendocino coast today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds the rest of this weekend and through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-113-061245- Northwestern Mendocino Interior-Southeastern Mendocino Interior- 443 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect above 1,500 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of rain, high mountain snow, and periods of gusty winds the rest of this weekend and through the middle of next week. Travel will be impacted. Slow down in bad weather and plan your road trip ahead of time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Jan 5, 10:26 AM PST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1026 AM PST SAT JAN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM NON-TSTM WND DMG 4 S BLUE LAKE 40.82N 124.00W
01/05/2019 HUMBOLDT CA LAW ENFORCEMENT
TREE DOWN ON POWERLINE, STARTED A SMALL
FIRE.
&&
MKKLocal storm report, Jan 5, 10:49 AM PST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1049 AM PST SAT JAN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM NON-TSTM WND DMG 4 NW GUALALA 38.80N 123.59W
01/05/2019 MENDOCINO CA LAW ENFORCEMENT
TREE THE SIZE OF A TELEPHONE POLE KNOCKED
DOWN.
&&
WCILocal storm report, Jan 5, 1:39 PM PST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
139 PM PST SAT JAN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW 6 SE LEWISTON 40.64N 122.73W
01/05/2019 U2.0 INCH TRINITY CA LAW ENFORCEMENT
CHP REPORT WITH PHOTO OF ACCUMULATING SNOW
AT BUCKHORN SUMMIT (3,213 FT). NO SNOW
MEASUREMENT WAS MADE HOWEVER SLUSH WAS
COMPLETELY COVERING THE ROAD.
&&
WCILocal storm report, Jan 5, 1:46 PM PST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
146 PM PST SAT JAN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM NON-TSTM WND GST 4 S PETROLIA 40.26N 124.27W
01/05/2019 M81 MPH HUMBOLDT CA MESONET
PEAK WIND FROM COOSKIE MOUNTAIN RAWS THAT
OCCURRED BETWEEN 1208 AND 1308 PST.
&&
WCIThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 11:02 AM PST | Coastal Flood Advisory | EKA | Humboldt | 118 min |
| Jan 5, 3:33 PM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt | 12 hr |
Nearby
Winter Storm Watches in California, 2019Every winter storm watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.